Arkansas, 2014Damaging Winds in Arkansas, July 14, 2014
July 14, 2014 · NWS JAN · 3 events in 2 counties and zones
A cold front dropped south into the region and brought storms to Arkansas and northern Mississippi. Some of the storms produced wind damage in the Delta region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front dropped south into the region and brought storms to Arkansas and northern Mississippi. Some of the storms produced wind damage in the Delta region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 14, 2:36 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 14, 2:36 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT MON JUL 14 2014
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...COLD FRONT POISED TO
DROP INTO THE DELTA TONIGHT BRINGING WITH IT INCREASED CHANCES FOR
SHOWERS AND THUNDERSTORMS. PWATS WILL CLIMB ABOVE 2.1 INCHES ALONG
THE BOUNDARY AS IT MOVES ACROSS THE AREA OVERNIGHT. WITH MEAGER
LAPSE RATES AND LIMITED INSTABILITY EXPECT THE STORMS TO REMAIN
BELOW SEVERE CRITERIA...BUT AN ISOLATED STRONG STORM IS POSSIBLE.
ALSO WITH THE ABUNDANT MOISTURE HEAVY RAINFALL AND PONDING OF WATER
IS POSSIBLE...BUT EXPECT STORM MOTIONS TO PRECLUDE FLASH FLOODING
POTENTIAL.
THE FRONT WILL EXTEND FROM NEAR MERIDIAN TO NATCHEZ BY LATE MORNING
WITH ONGOING SHOWERS LIKELY. WITH AFTERNOON HEATING EXPECT AN
INCREASE IN SHOWERS AND THUNDERSTORMS AHEAD OF THE BOUNDARY IN THE
SOUTHEAST DURING THE AFTERNOON HOURS...BUT ONCE AGAIN EXPECT THESE
STORMS TO REMAIN BELOW SEVERE CRITERIA. THE FRONT WILL CONTINUE TO
TREK SOUTH DURING THE AFTERNOON HOURS AND WILL BE SOUTHEAST OF THE
AREA BY LATE AFTERNOON. THERE COULD BE A FEW LINGERING SHOWERS AND
STORMS IN THE SOUTHEAST DURING THE EARLY EVENING HOURS...BUT EXPECT
THE ACTIVITY TO DISSIPATE QUICKLY BY SUNSET. HIGH PRESSURE RIDGING
AND MUCH DRIER AIR WILL BUILD IN BEHIND THE BOUNDARY FOR TUESDAY
NIGHT INTO WEDNESDAY WITH PWATS FALLING BELOW .75 INCHES OVER THE
ENTIRE AREA WEDNESDAY AFTERNOON. EXPECT WEDNESDAY TO BE A PLEASANT
DAY WITH HIGHS GENERALLY IN THE MID/UPPER 80S AND LOW HUMIDITY.
EXPECT WEDNESDAY NIGHT TO BE CLEAR AND UNSEASONABLY COOL WITH LOWS
FALLING INTO THE UPPER 50S AND LOW 60S WITH COUPLE OF SITES POSSIBLY
APPROACHING NEAR RECORD LOWS BY WEDNESDAY MORNING. DID NOT MAKE ANY
CHANGES TO THE FORECAST PAST WEDNESDAY NIGHT...SO WILL ATTACH THE
PREVIOUS LONG TERM DISCUSSION BELOW./15/
.PREVIOUS LONG TERM...A COOLER DRIER AIRMASS WILL RESIDE OVER THE
FORECAST AREA WEDNESDAY INTO THURSDAY IN THE WAKE OF THE COLD FRONT.
UNFORTUNATELY THIS WILL BE SHORT-LIVED AS MOISTURE BEGINS TO INCREASE
LATE THURSDAY AND OVER THE UPCOMING WEEKEND.
A SHORTWAVE WILL SWING EAST ACROSS THE NATION'S MID-SECTION AND LIFT
NORTH INTO THE GREAT LAKES REGION FRIDAY INTO THE WEEKEND. THIS
WILL SEND A WEAK SURFACE LOW AND FRONT INTO THE REGION WHERE IT'S
CURRENTLY PROGGED BY MODELS TO HANG UP OVER THE FORECAST AREA...WITH
NORTHWEST FLOW FORECAST TO PREVAIL ALOFT ACROSS THE LOWER
MISSISSIPPI RIVER VALLEY. THIS SCENARIO WILL BRING RAIN CHANCES
BACK INTO THE FORECAST FROM LATE THURSDAY AND AT LEAST THROUGH THE
REMAINDER OF THE FORECAST PERIOD...NEXT MONDAY.
TEMPERATURES DURING THE PERIOD WILL AGAIN BEGIN ON THE COOL SIDE FOR
THIS TIME OF YEAR...HIGHS IN THE MID TO UPPER 80S WEDNESDAY AND
THURSDAY WITH UPPER 50S TO MID 60S FOR LOWS WEDNESDAY NIGHT.
HOWEVER...AS MOISTURE INCREASES...TEMPERATURES WILL CLIMB BACK INTO
THE LOWER 90S EACH AFTERNOON HEADING INTO AND THROUGH THE
WEEKEND...WITH LOWS EACH NIGHT STRUGGLING TO FALL OUT OF THE MIDDLE
70S. AFTERNOON CONVECTION WILL LIKELY PLAY A ROLE IN KEEPING HIGHS
DOWN A BIT FROM THE CURRENT FORECASTED HIGHS...BUT OVERALL HOT AND
HUMID CONDITIONS WILL PREVAIL FRIDAY THROUGH NEXT MONDAY. /19/
&&
.AVIATION...FEW AFTERNOON TSRA HAVE POPPED YUP IN THE FAR SOUTH BUT
AT THIS POINT KHBG LOOKS TO BE ONLY IMPACT. EXPECT INCREASING RISK
FOR AT LEAST MVFR CONDITIONS TO DEVELOP AT NORTHERN TAFS LATER
TONIGHT AS PREFRONTAL SHRA/TSRA MOVE IN...AND THIS ACTIVITY SHOULD
SPREAD SOUTH THROUGH TUE AM. WINDS WILL COME AROUND TO THE WEST AND
THEN EVENTUALLY NORTH AS FRONT SHIFTS ACROSS REGION. /AEG/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 89 61 86 / 79 38 18 7
MERIDIAN 72 90 59 87 / 59 76 21 8
VICKSBURG 71 87 58 86 / 81 25 12 8
HATTIESBURG 73 93 65 87 / 24 80 35 7
NATCHEZ 72 86 61 83 / 37 34 20 4
GREENVILLE 72 85 59 86 / 90 17 8 8
GREENWOOD 71 84 57 84 / 89 18 9 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
15/AEG
Hazardous weather outlook, Jul 14, 2:20 PM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT MON JUL 14 2014
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
152030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
320 PM CDT MON JUL 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.
21
&&
...HAZARD LEGEND...
NO SHORT TERM HAZARDS EXPECTED.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 14, 5:12 PM CST, 1 hour 26 minutes before
ARZ074-142340-
ASHLEY AR-
612 PM CDT MON JUL 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT MON JUL 14 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF OLD MILO AT
612 PM CDT...MOVING SOUTHEAST AT 20 MPH.
PEOPLE IN WESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3322 9211 3321 9209 3323 9210 3328 9204
3328 9202 3331 9201 3331 9198 3335 9200
3336 9197 3330 9173 3304 9197 3314 9212
3315 9211 3317 9214
TIME...MOT...LOC 2312Z 296DEG 19KT 3324 9193
AWSpecial weather statement, Jul 14, 5:50 PM CST, 48 minutes before
ARZ074-075-150020-
ASHLEY AR-CHICOT AR-
650 PM CDT MON JUL 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT MON JUL 14 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF DERMOTT AT 650 PM
CDT...MOVING EAST AT 20 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.
PEOPLE IN NORTHWESTERN CHICOT AND NORTHEASTERN ASHLEY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3340 9174 3339 9147 3356 9146 3356 9134
3354 9134 3352 9132 3352 9126 3356 9125
3356 9124 3331 9124 3331 9181
TIME...MOT...LOC 2350Z 270DEG 18KT 3345 9149
CMESpecial weather statement, Jul 14, 5:55 PM CST, 43 minutes before
MSZ018-150025-
BOLIVAR MS-
655 PM CDT MON JUL 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT MON JUL 14 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF ROSEDALE AT
655 PM CDT...MOVING EAST AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3411 9069 3360 9088 3365 9122 3366 9123
3367 9123 3371 9118 3367 9111 3368 9103
3370 9112 3377 9115 3378 9099 3387 9108
3392 9102 3394 9106 3401 9102 3396 9098
3402 9099 3404 9089 3409 9088 3412 9093
TIME...MOT...LOC 2355Z 270DEG 18KT 3388 9108
AWThunderstorm Wind, Ashley
- When
- July 14, 6:38 PM CST
- Where
- Ashley County, 2.42 mi WNW of West Crossett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 33.140, -92.020
A pine tree snapped and other large limbs were blown down.
Thunderstorm Wind, Chicot
- When
- July 14, 6:45 PM CST
- Where
- Chicot County, 2.41 mi WNW of Mc Millian Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 33.390, -91.360
Power lines were blown down.
Thunderstorm Wind, Ashley
- When
- July 14, 8:53 PM CST
- Where
- Ashley County, Crossett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.130, -91.970
A tree was blown down on the west side of Crossett.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, July 14 to 31, 2014$122 million · 2 events
- Hail in Wisconsin, July 14, 2014$3.5 million · 1.5 in hail · 1 event
- Damaging Winds and Lightning Strikes in New Jersey, July 14, 2014$621,000 · 70 kt wind · 17 events
- Lightning Strike in West Virginia, July 14, 2014$500,000 · 1 event
- Flash Flooding and Hail in New Mexico, July 14 to 15, 2014$322,000 · 1.5 in hail · 7 events
- Damaging Winds and Lightning Strike in Texas, July 14, 2014$250,000 · 53 kt wind · 3 events
- Hail and Damaging Winds in Illinois, July 14, 2014$143,000 · 52 kt wind · 11 events
- Flash Flooding and Damaging Winds in Utah, July 14 to 16, 2014$110,000 · 66 kt wind · 16 events
- Lightning Strike in Montana, July 14, 2014$100,000 · 1 event
- Damaging Winds in Arkansas, July 14, 2014$80,000 · 56 kt wind · 4 events
- Flash Flooding in Pennsylvania, July 14, 2014$60,000 · 7 events
- Damaging Winds in Texas, July 14, 2014$65,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534107, 534105, 534108.